MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav and the procedure and preparation started as usual.After some time, physician noticed the irrigation of the pentaray catheter was very slow.The valve was fully opened.The pressure of the bag increased up to 400mmhq and there was no change.Pentaray was taken out and manual flushing with a syringe was not possible.The case was continued and finished with slow irrigation.There was no patient consequence.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 26-sep-2025.It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav and the procedure and preparation started as usual.After some time, the physician noticed the irrigation of the pentaray catheter was very slow.Device investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test since no flow was observed.Afterwards, an aluminum wire was introduced in the luer hub, and the wire got stuck at the tip area.The tip was dissected and the irrigation tube was inspected, and it was found the irrigation tube folded into a "z" shape in the tip area.This failure mode was identified as manufacturing related.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The irrigation issue reported by the customer was confirmed.The root cause of the folded irrigation tubing is traced to the manufacturing process.The instruction for use (ifu) contain the following warning and precautions: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.An internal corrective action has been opened to investigate this failure mode.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22813064
Report Number2029046-2025-02707
Device Sequence Number9014014
Product Code MTD
UDI-Device Identifier10846835012224
UDI-Public10846835012224
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31636208L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown